Alert archive / California / Wind Advisories in 2008
Wind Advisory 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 3, 2008, 4:00 PM PST for Inyo County, San Bernardino County, California. It took effect at Nov 3, 2008, 7:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2008, 4:00 PM PST (00:00 UTC)
- In effect from
- Nov 3, 2008, 7:00 PM PST
- Expired
- Nov 4, 2008, 7:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2548 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 040000 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 400 PM PST MON NOV 3 2008 ...PACIFIC STORM TO MOVE ACROSS THE AREA TONIGHT AND TUESDAY WILL RESULT IN GUSTY WINDS... CAZ519-520-040815- /O.NEW.KVEF.WI.Y.0045.081104T0300Z-081104T2300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 400 PM PST MON NOV 3 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST TUESDAY FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY. A PACIFIC STORM MOVING ACROSS THE AREA TONIGHT AND TUESDAY WILL ALLOW FOR GUSTY WINDS OVER THE EASTERN SLOPES AND DOWNSLOPE WINDS ALONG THE WESTERN FOOTHILLS OF OWENS VALLEY. WINDS ARE EXPECTED TO INCREASE THIS EVENING AND THEN CONTINUE INTO TUESDAY BEFORE DECREASING TUESDAY AFTERNOON. WEST WIND GUSTS OF 50 MPH OR GREATER ARE POSSIBLE ABOVE THE 5000 FOOT LEVEL OF THE EASTERN SIERRA. WEST WIND GUSTS TO OVER 40 MPH ARE ALSO POSSIBLE ALONG THE WESTERN FOOTHILLS AND ACROSS HIGHWAY 395...ESPECIALLY NEAR THE OPENINGS OF WEST TO EAST FACING CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED IN THE OWENS VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ523-040815- /O.NEW.KVEF.WI.Y.0045.081104T1700Z-081105T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 400 PM PST MON NOV 3 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST TUESDAY FOR THE WESTERN PORTION OF THE MOHAVE DESERT. A PACIFIC STORM WILL CAUSE WEST WINDS TO INCREASE OVERNIGHT AND THEN CONTINUE ON TUESDAY. SPEEDS BETWEEN 20 AND 30 MPH CAN BE EXPECTED BY MID MORNING WITH GUSTS INCREASING UP TO 50 MPH BY LATE MORNING OR EARLY AFTERNOON. THESE WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE DECREASING IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING AND DRIFTING DUST MAY ALSO BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS75 KVEF 040710 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1110 PM PST MON NOV 3 2008 ...PACIFIC STORM TO MOVE ACROSS THE AREA TONIGHT AND TUESDAY WILL RESULT IN GUSTY WINDS... CAZ519-520-041400- /O.CON.KVEF.WI.Y.0045.000000T0000Z-081104T2300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1110 PM PST MON NOV 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY FOR THE EAST SLOPE OF THE SOUTHERN SIERRA AND THE OWENS VALLEY. A PACIFIC STORM MOVING ACROSS THE AREA TONIGHT AND TUESDAY WILL ALLOW FOR GUSTY WINDS OVER THE EASTERN SLOPES AND DOWNSLOPE WINDS ALONG THE WESTERN FOOTHILLS OF OWENS VALLEY. WINDS ARE EXPECTED TO CONTINUE INTO TUESDAY BEFORE DECREASING TUESDAY AFTERNOON. WEST WIND GUSTS OF 50 MPH OR GREATER ARE POSSIBLE ABOVE THE 5000 FOOT LEVEL OF THE EASTERN SIERRA. WEST WIND GUSTS TO OVER 40 MPH ARE ALSO POSSIBLE ALONG THE WESTERN FOOTHILLS AND ACROSS HIGHWAY 395...ESPECIALLY NEAR THE OPENINGS OF WEST TO EAST FACING CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED IN THE OWENS VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ523-041400- /O.CON.KVEF.WI.Y.0045.081104T1700Z-081105T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1110 PM PST MON NOV 3 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST TUESDAY FOR NORTHWEST SAN BERNARDINO COUNTY. A PACIFIC STORM WILL CAUSE WEST WINDS TO INCREASE OVERNIGHT AND THEN CONTINUE ON TUESDAY. SPEEDS BETWEEN 20 AND 30 MPH CAN BE EXPECTED BY MID MORNING WITH GUSTS INCREASING UP TO 50 MPH BY LATE MORNING OR EARLY AFTERNOON. THESE WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE DECREASING IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING AND DRIFTING DUST MAY ALSO BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 041348 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 548 AM PST TUE NOV 4 2008 CAZ523-042300- /O.EXT.KVEF.WI.Y.0045.081104T1400Z-081105T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 548 AM PST TUE NOV 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY FOR NORTHWESTERN SAN BERNARDINO COUNTY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. A PACIFIC STORM WILL BRING WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THE REMAINDER OF THE DAY. THE WINDS WILL DECREASE IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING AND DRIFTING DUST MAY ALSO BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES. USE EXTRA CAUTION. $$ CAZ519-520-042300- /O.CON.KVEF.WI.Y.0045.000000T0000Z-081104T2300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 548 AM PST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY UNTIL 3 PM PST THIS AFTERNOON. A PACIFIC STORM WILL CONTINUE TO PRODUCE STRONG WEST WINDS THROUGH EARLY AFTERNOON. GUSTS OF 45 TO 55 MPH ARE EXPECTED IN THE OWENS VALLEY...ESPECIALLY NEAR AND SOUTH OF INDEPENDENCE...AND GUSTS OF 55 TO 65 MPH ARE EXPECTED ABOVE 5000 FEET IN THE EASTERN SIERRA SLOPES. AT 448 AM...THE CALIFORNIA HIGHWAY PATROL REPORTED THAT HIGHWAY 395 WAS CLOSED TO HIGH PROFILE VEHICLES FROM THE INYO KERN COUNTY LINE TO LONE PINE. THE WINDS WILL DECREASE LATE THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MORGAN
000 WWUS75 KVEF 041603 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 803 AM PST TUE NOV 4 2008 CAZ523-050000- /O.CON.KVEF.WI.Y.0045.000000T0000Z-081105T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 803 AM PST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESERT. A PACIFIC STORM WILL BRING WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THE REMAINDER OF THE DAY. THE WINDS WILL DECREASE IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING AND DRIFTING DUST MAY ALSO BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES. USE EXTRA CAUTION. $$ CAZ519-520-042300- /O.CON.KVEF.WI.Y.0045.000000T0000Z-081104T2300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 803 AM PST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY. STRONG WEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON AS A PACIFIC STORM MOVES ACROSS THE AREA. WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED IN THE OWENS VALLEY...ESPECIALLY NEAR AND SOUTH OF INDEPENDENCE...WHILE GUSTS OF 55 TO 65 MPH ARE EXPECTED ABOVE 5000 FEET IN THE EASTERN SIERRA SLOPES. THE WINDS WILL DECREASE LATE THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KVEF 041929 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1129 AM PST TUE NOV 4 2008 CAZ519-520-042030- /O.CAN.KVEF.WI.Y.0045.000000T0000Z-081104T2300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1129 AM PST TUE NOV 4 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND ADVISORY FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. THE STRONG AND GUSTY WINDS OF EARLY THIS MORNING HAVE DECREASED. ALTHOUGH WIND GUSTS TO OVER 30 MPH WILL LIKELY CONTINUE THROUGH MUCH OF THE AFTERNOON ESPECIALLY IN THE SOUTHERN PORTION OF THE AREA...WIDESPREAD WINDS GUSTING TO OVER 40 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY HAS BEEN CANCELED. $$ CAZ523-050000- /O.CON.KVEF.WI.Y.0045.000000T0000Z-081105T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1129 AM PST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESSERT. WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO CONTINUE THROUGH THE DAY BEFORE DECREASING IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING AND DRIFTING DUST MAY ALSO BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 042329 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 329 PM PST TUE NOV 4 2008 CAZ523-050300- /O.CON.KVEF.WI.Y.0045.000000T0000Z-081105T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 329 PM PST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR WESTERN MOJAVE DESERT. WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH THE REST OF THE DAY BEFORE DECREASING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING AND DRIFTING DUST MAY ALSO BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 050256 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 656 PM PST TUE NOV 4 2008 CAZ523-050400- /O.EXP.KVEF.WI.Y.0045.000000T0000Z-081105T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 656 PM PST TUE NOV 4 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. WEST WINDS WILL CONTINUE TO DECREASE DURING THE OVERNIGHT HOURS AS A STORM SYSTEM MOVES EAST INTO THE FOUR CORNER STATES. WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE THROUGH 10 PM PST WITH A SUSTAINED WIND OF 10 TO 15 MPH THE REST OF THE NIGHT. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:15 PM PST, 45 minutes earlier.
Area forecast discussion, Nov 3, 3:15 PM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PST MON NOV 3 2008
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT
AND TUESDAY. THIS WILL RESULT IN GUSTY WINDS AND COOLER TEMPERATURES
AREAWIDE ON TUESDAY WITH A CHANCE OF SHOWERS MAINLY ACROSS THE SOUTH
CENTRAL NEVADA MOUNTAINS. A DRY NORTHWEST FLOW ALOFT WILL THEN BE
OVER THE AREA ON WEDNESDAY BEFORE A RIDGE OF HIGH PRESSURE BRINGS A
WARMING TREND THROUGH THE END OF THE WEEK.
&&
SHORT TERM...TROUGH WITH AXIS JUST OFF THE NORTHERN CALIFORNIA COAST
TO SHIFT EAST TONIGHT AND TUESDAY WITH NORTHWEST/SOUTHEAST AXIS FROM
WASHINGTON TO SOUTHWEST UTAH BY 00Z WEDNESDAY. SYSTEM CONTINUES TO
SHIFT EAST TUESDAY NIGHT WITH NORTHWEST FLOW ALOFT OVER THE CWA
THROUGH WEDNESDAY. MAIN ENERGY FROM THIS SYSTEM WILL REMAIN TO THE
NORTH OF THE CWA...HOWEVER ENOUGH DYNAMICS/MOISTURE TO CONTINUE
MENTION OF ISOLATED/SCATTERED SHOWERS ACROSS MAINLY THE SOUTHERN
SIERRA/CENTRAL NEVADA MOUNTAINS TONIGHT/EARLY TUESDAY AND THEN
SHIFTING INTO MAINLY LINCOLN AND NORTHERN MOHAVE COUNTIES LATE
TUESDAY/TUESDAY EVENING. MAIN CONCERN HOWEVER WITH THIS SYSTEM
CONTINUES TO BE WINDS. LATEST 4KM LOCAL MODELS POINT TO POSSIBLE
DOWNSLOPE WINDS FORMING OVER THE EAST SIDE OF THE SOUTHERN SIERRA
AND DROPPING INTO THE OWENS VALLEY OVERNIGHT AND EARLY TUESDAY. JET
STREAK CROSSING 130W AND TROUGH AXIS SHIFTING OVER THE SOUTHERN
SIERRA BETWEEN 06-12Z TUESDAY WILL HELP TO TRIGGER ANY DOWNSLOPE AND
WILL ISSUE WIND ADVISORY FOR THIS AREA. IN ADDITION...SURFACE/
THERMAL GRADIENTS AS WELL AS 700MB WINDS OF 40-50KTS AT 12Z TUESDAY
PROMISES TO INCREASE WINDS ACROSS THE WESTERN PORTION OF SAN
BERNARDINO ON TUESDAY AND WILL ISSUE A WIND ADVISORY FOR THIS AREA
ALSO. SEE LATEST STATEMENTS BELOW FOR TIMES. GUSTY SOUTHWEST WINDS
TO ALSO OCCUR AHEAD OF THE FRONT ON TUESDAY ACROSS MUCH OF THE
CWA...THEN SWITCH TO THE NORTH AFTER THE FRONTAL PASSAGE WHICH AT
THIS TIME APPEARS TO BE AROUND 09Z WEDNESDAY OVER THE LAS VEGAS
VALLEY. NORTH WINDS THEN WILL BE THE ISSUE ON WEDNESDAY...ESPECIALLY
OVER THE NORTH WIND PRONE AREAS SUCH AS LAKE MEAD AND LOWER COLORADO
RIVER VALLEY. TEMPERATURES TO COOL ON TUESDAY AND THEN DROP AGAIN
WEDNESDAY BEHIND THE FRONT...RESULTING IN READINGS WELL BELOW NORMAL.
LONG TERM...NOT TOO MUCH CHANGE NEEDED TO THE EXTENDED FORECAST THIS
AFTERNOON. HIGH PRESSURE WILL BE THE DOMINANT FEATURE THROUGH
SATURDAY...RESULTING IN TEMPS AT LEAST 5 DEGREES ABOVE CLIMO AND DRY
CONDITIONS. BY LATE SATURDAY/EARLY SUNDAY...MODEL SOLUTIONS DIVERGE
QUITE A BIT...AND HAVE BASED GRIDS PRIMARILY ON THE ECMWF AND GFS
ENSEMBLES. A TROUGH OF LOW PRESSURE WILL IMPACT THE WESTERN STATES
BY SUNDAY...BUT CURRENT TRAJECTORY OF THE SYSTEM WOULD RESULT IN
LITTLE PRECIP FOR OUR AREA...SO HAVE KEPT POPS IN THE EXTENDED TO A
MINIMUM. WINDS WILL MOST LIKELY BE THE MAIN IMPACT.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL BE THE MAIN CONCERN THROUGH
WEDNESDAY...AS A LOW PRESSURE SYSTEM PULLS A MODERATELY STRONG COLD
FRONT ACROSS THE AREA. STRONG SOUTHWEST WINDS WILL BE IN PLACE THE
REMAINDER OF TODAY AND THROUGH TUESDAY...AND ALTHOUGH WINDS MAY LULL
SOMEWHAT OVERNIGHT...THE SURFACE GRADIENT WILL REMAIN STRONG ENOUGH
TO SUPPORT SUSTAINED SOUTHWESTERLY WINDS AT LEAST OVER 10KTS. MAX
GUSTS AROUND 30KTS CAN BE EXPECTED TUESDAY AFTERNOON. STRONG
NORTHERLY WINDS CAN BE EXPECTED AFTER FRONTAL PASSAGE...OCCURRING
EARLY WEDNESDAY MORNING AROUND 09Z.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...STRONG SOUTHWESTERLY WINDS WILL BE IN PLACE THROUGH
TUESDAY AT MOST LOCATIONS...WITH GUSTS OVER 40KTS EXPECTED ACROSS
SAN BERNARDINO COUNTY BY LATE TUESDAY MORNING. STRONG WINDS ALONG
RIDGETOPS WILL LIKELY RESULT IN AT LEAST MODERATE MECH/MTN WAVE
TURBULENCE TONIGHT AND TOMORROW...ALONG WITH THE POSSIBILITY OF
STRONG DOWNSLOPE WINDS LEE OF THE SIERRA AND WHITE MOUNTAINS. WINDS
WILL SHIFT TO THE NORTH/NORTHWEST FOLLOWING FRONTAL PASSAGE TUESDAY
NIGHT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY FROM 9 AM TO 7 PM PST TUESDAY FOR CAZ523.
WIND ADVISORY FROM 7 PM THIS EVENING TO 3 PM PST TUESDAY FOR
CAZ519-520.
&&
JENSEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 3, 2:59 AM PST, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 259 AM PST MON NOV 3 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-040800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 259 AM PST MON NOV 3 2008 /359 AM MST MON NOV 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS ANOTHER PACIFIC STORM SYSTEM APPROACHES...WEST TO SOUTHWEST WINDS WILL INCREASE OVER THE MOJAVE DESERT TUESDAY. WIND ADVISORIES WILL LIKELY BE REQUIRED AT LEAST FOR NORTHWEST SAN BERNARDINO COUNTY. BEHIND THE STORM...GUSTY NORTH WINDS ARE POSSIBLE DOWN THE COLORADO RIVER VALLEY ON WEDNESDAY. ANOTHER STORM SYSTEM COULD AFFECT THE REGION NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.